Wednesday, 21 May 2008

Osteoporosis Drug Fosamax is Bad for Your Heart

Women who have used Fosamax are nearly twice as likely to develop atrial fibrillation (quivering of your heart’s upper chambers), which is the most common kind of chronically irregular heartbeat.

Fosamax is the most widely used drug treatment for the bone-thinning disease osteoporosis. The FDA approved the first generic version (called alendronate) in February.

The drug was associated with an 86 percent higher risk of atrial fibrillation compared with never having used the drug. Atrial fibrillation can cause palpitations, fainting, fatigue, or congestive heart failure. They can also lead to embolic strokes.
Sources:

* Eurekalert April 28, 2008

* Archives of Internal Medicine April 28, 2008; 168(8):826-31

2 comments:

BoneLady said...

Your post about Fosamax being linked to atrial fibrillation provides a public service. This drug has many dangerous side effects. I was on it for seven months and never felt so bad in my life. My primary complaints were vertigo and dizziness, problems not commonly associated with this drug. I now take strontium citrate, which is non-prescription. I feel great!
I have started a non-commercial blog promoting strontium for osteoporosis. Please visit and comment on my posts at http://strontiumforbones.blogspot.com/

BoneLady

Arthur said...

Fosamax can cause necrosis and haves other awful side effects so i consider more safe obtain another medicine via prescription like. I do it with my Viagra Online Prescription to prevent any health problem.